MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a neuron max 6f 088 long sheath (neuron max) and a penumbra system ace 60 reperfusion catheter (ace60).During the procedure, the physician noticed that a neuron max was ovalized upon removal from the packaging.Subsequently, the physician attempted to advance an ace60 through the neuron max but was unsuccessful.Therefore, the neuron max was removed.The procedure was completed using a new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron max revealed, multiple ovalizations throughout the length of the catheter.If the device is retracted from its packaging at an extreme angle or is otherwise mishandled, during preparation for use, damage such as ovalizations may occur.During functional testing, resistance was experienced, while attempting to advance a demonstration ace 60 through the neuron max, due to the ovalization, and the ace 60 could not be advanced through.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra distributor on 05-sept-2022: 1.Section b.Box 5.Describe event or problem it was previously reported that the ovalization occurred while in use in the patient.However, based on the updated information, the ovalization occurred upon removal from the packaging prior to use in the patient.Note: although the event summary alleged a deterioration in the characteristics or performance of the device, this event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.Therefore, this is not considered a reportable event.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a neuron max 6f 088 long sheath (neuron max) and a penumbra system ace 60 reperfusion catheter (ace60).During the procedure, the physician noticed that a neuron max was ovalized upon removal from the packaging.The damage to the neuron max was found prior to use and, therefore, the neuron max was not used in the procedure.The procedure was completed using a new neuron max and the same ace60.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12583511
Report Number3005168196-2021-02204
Device Sequence Number19655590
Product Code DQY
UDI-Device Identifier00814548012162
UDI-Public00814548012162
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2023
Device Model NumberPNML6F088904M
Device Catalogue NumberPNML6F088904M
Device Lot NumberH10262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer12/01/2021
09/05/2022
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date12/22/2021
10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005